Alert archive / Illinois / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 33, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 7, 2009, 11:33 PM CDT for Randolph County, Illinois. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2009, 11:33 PM CDT (04:33 UTC)
- Expired
- May 7, 2009, 11:47 PM CDT
- In force
- 14 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
County Randolph County, IL
The radar
The St Louis radar (KLSX), 119 km from the middle of the area, began a volume at 04:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 7, 10:17 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 4.6 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -210 J/kg
- Mixed-layer LCL
- 1186 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 401 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 080433
SVRLSX
ILC157-080515-
/O.NEW.KLSX.SV.W.0033.090508T0433Z-090508T0515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1133 PM CDT THU MAY 7 2009
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RANDOLPH COUNTY IN SOUTHWEST ILLINOIS...
* UNTIL 1215 AM CDT
* AT 1131 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR BREMEN...OR 7 MILES NORTHEAST OF CHESTER...AND MOVING
EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
STEELEVILLE...PERCY AND WELGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3789 8963 3789 8968 3792 8989 3812 8979
3811 8959 3795 8960
TIME...MOT...LOC 0433Z 280DEG 23KT 3799 8972
$$
CVKING1 follow-up statement
000
WWUS53 KLSX 080447
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1147 PM CDT THU MAY 7 2009
ILC157-080454-
/O.CAN.KLSX.SV.W.0033.000000T0000Z-090508T0515Z/
RANDOLPH IL-
1147 PM CDT THU MAY 7 2009
...THE SEVERE THUNDERSTORM WARNING FOR RANDOLPH COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3789 8963 3789 8968 3792 8989 3812 8979
3811 8959 3795 8960
TIME...MOT...LOC 0444Z 280DEG 23KT 3797 8963
$$
CVKINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 7:06 PM CDT, 4 hours 27 minutes earlier.
Area forecast discussion, May 7, 7:06 PM CDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 706 PM CDT THU MAY 7 2009 .DISCUSSION... /258 PM CDT THU MAY 7 2009/ FORECAST AREA HAS CLEARED OFF EARLY THIS AFTERNOON WITH ATMOSPHERE SLOWLY RECOVERING. SURFACE DEWPTS ARE RISING OVER SOUTHERN KS AND SWRN MO...BUT REMAIN LOWER OVER OUR FORECAST AREA. FURTHER WEST INSTABILITY RETURNING RAPIDLY AS WELL ON 30KT LLJ. SO CONVERGENCE ALONG BOUNDARY THAT EXTENDS FROM SOUTHEASTERN NE EASTWARD INTO SOUTHWESTERN IA WILL BE FOCUS FOR STORM INITIATION. THUS SPC HAS PUT AREAS JUST WEST OF US IN A TORNADO WATCH THROUGH 8 PM THIS EVENING. UPPED POPS FROM 00Z TO 06Z TONIGHT TO LIKELY AS CONVECTION THAT DOES INITIATE MOVES EAST INTO CENTRAL AND NORTHEASTERN MO...WEST CENTRAL IL. OTHERWISE...FOCUS SHIFTS FURTHER TO THE SOUTH AFTER 06Z TONIGHT AS MCS DEVELOPMENT OVER SOUTHEASTERN KS/SOUTHWESTERN MO...SLIDES TO THE EAST ACROSS SOUTHERN PORTIONS OF FORECAST AREA FROM 12Z TO 18Z... BEFORE EXITING DURING THE EARLY AFTERNOON HOURS TOMORROW. SOME CONCERN ABOUT WHERE MCS DOES INITIATE...DEPENDING ON WHERE SURFACE BOUNDARY ENDS UP. USED A BLEND OF NAM AND GFS TO HANDLE THIS. SPC HAS PLACED ALL OF CWA IN A SLIGHT RISK THROUGH 12Z TOMORROW...THEN SOUTHERN PORTIONS OF CWA FROM 12Z TOMORROW TO 12Z SATURDAY. MAIN THREATS WILL BE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. ANOTHER ISSUE WILL BE QPF...FEEL THAT HPC QPF IS A LITTLE TOO FAR SOUTH WITH MCS...SO USED GFS QPF...THOUGH BACKED DOWN ON AMOUNTS. EXPECT 1 TO 2 INCHES OF RAIN MAINLY ALONG AND SOUTH OF A CUBA MISSOURI TO SALEM ILLINOIS LINE...DURING THE DAY TOMORROW. AS HAS BEEN THE CASE WITH SYSTEMS OVER OUR AREA LATELY...BOUNDARY TO GET HUNG UP FOR AWHILE JUST SOUTH OF MO. SO COULD STILL SEE SOME RAIN...ESPECIALLY SOUTHERN PORTIONS OF FORECAST AREA FRIDAY NIGHT AND SATURDAY...THEN A BRIEF BREAK SATURDAY NIGHT. MODELS CONTINUE TO INDICATE ANOTHER WAVE ALONG THE BOUNDARY APPROACHING THE REGION ON MOTHERS DAY...SO KEPT SILENT SLIGHT CHANCE POPS DURING THE DAY...BEFORE DRYING EVERYONE OUT FOR THE BEGINNING OF THE WORK WEEK. FOR THE REMAINDER OF THE EXTENDED PERIOD...RIDGE BEGINS TO MOVE OFF TO THE EAST ON TUESDAY...ALLOWING SOUTHERLY FLOW TO RETURN ONCE AGAIN. RAIN CHANCES RETURN TUESDAY NIGHT AS A WARM FRONT LIFTS THROUGH REGION AHEAD OF NEXT WEATHER SYSTEM WHICH WILL SLIDE THROUGH WEDNESDAY NIGHT AND THURSDAY. AS FOR TEMPERATURES THROUGH THE FORECAST PERIOD...MINOR ADJUSTMENTS TO GOING FORECAST WITH SLIGHTLY COOLER TEMPS EXPECTED ON SUNDAY AS SURFACE RIDGE BUILDS IN...THEN WARM BACK UP INTO THE UPPER 70S TO LOWER 80S BY WEDNESDAY...JUST AHEAD OF NEXT FRONTAL BOUNDARY. BYRD && .AVIATION... /645 PM CDT THU MAY 7 2009/ FOR THE 00Z TAFS... PRIMARY CONCERN FOR AVIATORS TONIGHT IS THUNDERSTORM ACTIVITY. THINK WELL SEE INCREASING COVERAGE NORTH OF THE I-70 CORRIDOR AS THE LOW LEVEL JET RAMPS UP. THINK THERE COULD BE SOME LEFT OVER SHOWER ACTIVITY THAT DRIFTS SOUTH OF I-70 LATE THIS EVENING AND OVERNIGHT...BUT MAIN AREA OF THUNDERSTORMS LOOKS LIKE IT COULD RE-FOCUS ACROSS SOUTHWEST MO/NORTHEAST OK LATER TONIGHT. VFR FLIGHT CONDITIONS SHOULD PREVAIL OUTSIDE OF THUNDERSTORMS. CARNEY && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, May 7, 3:44 PM CDT, 7 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 344 PM CDT THU MAY 7 2009 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-081200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 344 PM CDT THU MAY 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. THUNDERSTORMS OVER SOUTHWESTERN IOWA WILL CONTINUE TO DEVELOP AND MOVE EAST SOUTHEAST THIS EVENING...MAINLY AFFECTING CENTRAL AND NORTHEAST MISSOURI AS WELL AS WEST CENTRAL ILLINOIS. A FEW STORMS MAY BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING WIND GUSTS IN EXCESS OF 60 MPH...LARGE HAIL AND ISOLATED TORNADOES. OTHERWISE...ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER SOUTHEASTERN KANSAS AND SLIDE EAST ACROSS SOUTHERN MISSOURI LATE TONIGHT...WITH A SLIGHT RISK OF SEVERE WEATHER. A FEW OF THESE STORMS MAY BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING WIND GUSTS IN EXCESS OF 60 MPH...LARGE HAIL AND ISOLATED TORNADOES. MODERATE TO MAJOR FLOODING CONTINUES ALONG PARTS OF THE ILLINOIS RIVER...WITH MODERATE FLOODING AT CHESTER ON THE MISSISSIPPI RIVER. PLEASE SEE THE APPROPRIATE FLOOD PRODUCTS FOR FURTHER INFORMATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE ON FRIDAY AS A LARGE COMPLEX OF STORMS MOVES EASTWARD THROUGH SOUTHERN MISSOURI AND SOUTHERN ILLINOIS. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE...MAINLY ALONG AND SOUTH OF A CUBA MISSOURI TO SALEM ILLINOIS LINE DURING THE DAY ON FRIDAY. THERE IS ALSO A SLIGHT RISK OF SEVERE WEATHER. A FEW OF THESE STORMS MAY BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING WIND GUSTS IN EXCESS OF 60 MPH AND LARGE HAIL. THE CHANCE OF STORMS WILL LINGER INTO FRIDAY NIGHT AND SATURDAY ALONG AND SOUTH OF INTERSTATE 70. THERE IS ANOTHER CHANCE OF THUNDERSTORMS TUESDAY NIGHT THROUGH THURSDAY ACROSS MUCH OF THE AREA. MODERATE TO MAJOR FLOODING WILL CONTINUE ALONG PARTS OF THE ILLINOIS RIVER...WITH MODERATE FLOODING AT CHESTER ON THE MISSISSIPPI RIVER. PLEASE SEE THE APPROPRIATE FLOOD PRODUCTS FOR FURTHER INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 BYRD
In the hours before
Local storm report, May 7, 11:13 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1113 PM CDT THU MAY 07 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1030 PM HAIL GODFREY 38.97N 90.19W
05/07/2009 M0.88 INCH MADISON IL TRAINED SPOTTER
&&
EVENT NUMBER LSX0901817
TESLocal storm report, May 7, 11:15 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1115 PM CDT THU MAY 07 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1047 PM HAIL WOOD RIVER 38.86N 90.08W
05/07/2009 M1.00 INCH MADISON IL TRAINED SPOTTER
&&
EVENT NUMBER LSX0901818
TESLocal storm report, May 7, 11:16 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1116 PM CDT THU MAY 07 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1100 PM HAIL 2 S COLUMBIA 38.93N 92.33W
05/07/2009 M0.25 INCH BOONE MO TRAINED SPOTTER
&&
EVENT NUMBER LSX0901819
TESLocal storm report, May 7, 11:18 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1118 PM CDT THU MAY 07 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1040 PM HAIL COLUMBIA 38.95N 92.33W
05/07/2009 M0.75 INCH BOONE MO TRAINED SPOTTER
&&
EVENT NUMBER LSX0901820
TESLocal storm report, May 7, 11:19 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1119 PM CDT THU MAY 07 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1058 PM HAIL CHESTERFIELD 38.65N 90.58W
05/07/2009 M0.25 INCH ST. LOUIS MO TRAINED SPOTTER
&&
EVENT NUMBER LSX0901821
TESLocal storm report, May 7, 11:21 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1121 PM CDT THU MAY 07 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1116 PM TSTM WND GST 3 S FULTON 38.81N 91.95W
05/07/2009 M72 MPH CALLAWAY MO TRAINED SPOTTER
MEASURED ONE HALF INCH OF RAIN IN 15 MINUTES
&&
EVENT NUMBER LSX0901822
JPThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 7:24 PM CDT | Severe Thunderstorm Warning | LSX | Adams | 13 min |
| May 7, 10:26 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 47 min |
| May 8, 10:34 AM CDT | Severe Thunderstorm Warning | LSX | Monroe, Randolph, Saint Clair | 41 min |
| May 8, 10:52 AM CDT | Tornado Warning | LSX | Randolph | 38 min |
| May 8, 12:27 PM CDT | Severe Thunderstorm Warning | LSX | Randolph | 50 min |
| May 8, 12:38 PM CDT | Flash Flood Warning | LSX | Monroe, Randolph, Saint Clair, Washington | 5 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.